MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26929
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that inadvertent deployment occurred.A 7 x 120 x 130 innova vascular self-expanding stent was selected for use in a peripheral stenting procedure to treat claudication.The 70% stenosed target lesion was located in the mildly calcified and non-tortuous left superficial femoral artery (sfa).Upon trying to cross the blockage in the left sfa and being unsuccessful, the stent was removed intact.However; it was noticed that the stent had migrated forward on the delivery system approximately 1/2cm.Therefore; the device was not used and a second device of the same size was implanted, and the procedure was successfully completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of an innova self-expanding stent system.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual examination revealed a kink to the sheath at the nosecone.The stent was partially deployed 5mm from the distal end of the middle sheath.Microscopic examination revealed no additional damages.The thumbwheel lock and pull rack were still in the manufactured position.The middle sheath was still sitting on top of the proximal end of the tip.
 
Event or Problem Description
It was reported that inadvertent deployment occurred.A 7 x 120 x 130 innova vascular self-expanding stent was selected for use in a peripheral stenting procedure to treat claudication.The 70% stenosed target lesion was located in the mildly calcified and non-tortuous left superficial femoral artery (sfa).Upon trying to cross the blockage in the left sfa and being unsuccessful, the stent was removed intact.However, it was noticed that the stent had migrated forward on the delivery system approximately 1/2cm.Therefore, the device was not used and a second device of the same size was implanted, and the procedure was successfully completed.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key15302929
Report Number2124215-2022-32434
Device Sequence Number14774225
Product Code NIP
UDI-Device Identifier08714729874126
UDI-Public08714729874126
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26929
Device Catalogue Number26929
Device Lot Number0028867520
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/14/2022
11/17/2023
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date10/06/2022
12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown